Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 435, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2005, 1:20 PM CDT for Covington County, Jasper County, Jones County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 1:20 PM CDT (18:20 UTC)
- Expired
- May 29, 2005, 2:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 29, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 291821
SVRJAN
MSC031-061-067-291915-
/O.NEW.KJAN.SV.W.0435.050529T1820Z-050529T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
EASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
THIS INCLUDES THE CITIES OF...PINE BELT AIRPORT...LAUREL...
ELLISVILLE
* UNTIL 215 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF COLLINS TO 8
MILES WEST OF NEW AUGUSTA...AND MOVING NORTHEAST AT 45 MPH.
AT 110 PM HATTIESBURG EOC REPORTED QUARTER SIZED HAIL WITH THESE
STORMS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PINE BELT AIRPORT AND I-59 EXIT 76 BY 125 PM CDT
ELLISVILLE BY 140 PM CDT
LAUREL BY 150 PM CDT
MOSS AND STRINGER BY 155 PM CDT
SANDERSVILLE BY 200 PM CDT
HEIDELBERG BY 210 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3155 8958 3179 8941 3181 8931 3195 8929
3199 8892 3199 8892 3190 8890 3182 8894
3144 8894 3145 8945
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:45 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 29, 11:45 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT SUN MAY 29 2005 .DISCUSSION...A WELL-DEFINED SURFACE BOUNDARY EXTENDS FROM BASTROP TO ROLLING FORK TO NEAR DEKALB LATE THIS MORNING. A MESOSCALE CONVECTIVE SYSTEM/MCS/ IS CURRENTLY SPREADING WIDESPREAD SHOWER/TSTM ACTIVITY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA. THE AREA SOUTH OF THE BOUNDARY AND AHEAD OF THE MCS IS RELATIVELY CLOUD-FREE AND IS DESTABILIZING. AN 18Z RAOB SHOULD GET A NICE SAMPLING OF THE PRE-MCS ENVIRONMENT. EXPECT MCS TO CONTINUE NE PROGRESSION ACROSS ALL OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI AS THE AFTERNOON PROGRESSES. THE AREA RECEIVING GREATER SURFACE HEATING IS CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH...A GREATER RISK FOR DAMAGING WIND GUSTS EXISTS THERE BECAUSE OF GREATER INSTABILITY...BUT THE AREA JUST NORTH OF THE WATCH ALONG THE INTERSTATE 20 CORRIDOR IS NOT EXEMPT FROM RECEIVING STRONG TO SEVERE THUNDERSTORMS. HEAVY RAINFALL WILL OCCUR WITH THE STORMS AS WELL. IN THE PAST 12 TO 18 HRS...THE AREA ALONG AND NORTHWEST OF A JONESVILLE TO MAYERSVILLE TO DEKALB LINE RECEIVED A WIDESPREAD ONE TO THREE INCHES OF RAIN. IT APPEARS THE HEAVIER RAINFALL THIS AFTERNOON WILL STAY SOUTH OF THAT AREA...SO NOT EXPECTING A SIGNIFICANT FLASH FLOOD RISK. MINOR UPDATES WERE MADE TO TODAYS AND THIS EVENINGS FORECAST GRIDS TO ADUST FOR THE LATEST TEMP/CLOUD/WEATHER TRENDS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
Hazardous weather outlook, May 29, 4:42 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 AM CDT SUN MAY 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 300942- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 442 AM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...ESPECIALLY ALONG AND SOUTH OF A BASTROP TO CANTON TO DE KALB LINE. NORTH OF THAT LINE THERE IS THE THREAT OF STRONG THUNDERSTORMS. THE MAIN THREAT WILL BE IN THE FORM OF STRAIGHT LINE WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE AND DEVELOP OVER MUCH OF THE OUTLOOK AREA TODAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE AREA. AS THESE UPPER LEVEL DISTURBANCES MOVE OVER A WARM MOIST ATMOSPHERE SOUTH OF A STATIONARY BOUNDARY THUNDERSTORMS WILL DEVELOP AND A FEW MAY BECOME SEVERE. THESE STORMS WILL BE POSSIBLE OF DEVELOPING WIND GUSTS IN EXCESS OF 60 MPH WITH SMALL HAIL SMALLER THAN THE SIZE OF A PENNY. NORTH OF THE BOUNDARY THE INSTABILITY WILL BE LESS AND ONLY A FEW STRONG THUNDERSTORMS ARE EXPECTED CAPABLE OF PRODUCING WIND GUSTS AROUND 40 TO 50 MPH. ANY SEVERE WEATHER WILL LIKELY BEGIN TO END AFTER SUNSET BUT NUMEROUS THUNDERSTORMS...SOME STRONG...ARE STILL EXPECTED OVER NORTHERN MISSISSIPPI THROUGH THE NIGHT. ...FLOODING... WITH A STALLED BOUNDARY OVER NORTHERN PORTIONS OF THE OUTLOOK AREA AND NUMEROUS UPPER LEVEL DISTURBANCES MOVING THROUGH...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THIS IS ESPECIALLY SO CLOSE TO THE FRONT MAINLY ALONG THE HIGHWAY 82 CORRIDOR. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY THROUGH MONDAY MORNING IN THAT AREA WITH ISOLATED AMOUNTS POSSIBLY APPROACHING 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... A WET AND STORMY WEATHER PATTERN IS EXPECTED FOR THE MONDAY THROUGH TUESDAY PERIOD. A VERY MOIST AIRMASS AND INCREASING UPPER LEVEL SUPPORT WILL TEAM UP WITH A NEARLY STATIONARY FRONTAL BOUNDARY TO PROVIDE A FAVORABLE ENVIRONMENT FOR HEAVY RAINFALL. TOTAL RAINFALL DURING THIS PERIOD SHOULD RANGE FROM TWO TO FOUR INCHES AREA WIDE...WITH LOCALLY HEAVY RAINFALL UP TO SIX INCHES POSSIBLE. MINOR FLOODING WILL BE POSSIBLE...BUT BECAUSE OF THE DRY WEATHER IN RECENT WEEKS...SIGNIFICANT FLOODING IS NOT EXPECTED. IN ADDITION...ORGANIZED THUNDERSTORM ACTIVITY WILL TEND TO ENHANCE THE RISK FOR A FEW SEVERE WIND GUSTS...ESPECIALLY MEMORIAL DAY WHEN A SIGNIFICANT UPPER LEVEL DISTURBANCE IS FORECAST TO TRAVERSE THE REGION. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND ON MEMORIAL DAY. PERSONNEL SHOULD KEEP ABREAST OF THE LATEST FORECASTS. AFTER THAT NO HAZARDOUS WEATHER IS EXPECTED THROUGH SUNDAY JUNE 5TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 29, 8:02 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 802 AM CDT SUN MAY 29 2005 LAZ026-MSZ060>066-072>074-292100- CONCORDIA LA-ADAMS MS-COVINGTON MS-FORREST MS- FRANKLIN MS-JEFFERSON DAVIS MS-JONES MS-LAMAR MS- LAWRENCE MS-LINCOLN MS-MARION MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 1 PARISH IN NORTHEAST LOUISIANA CONCORDIA IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS FRANKLIN THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO... NEW HEBRON...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS... COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...BROOKHAVEN... HATTIESBURG...NATCHEZ...VIDALIA...FERRIDAY... WEST FERRIDAY AND COLUMBIA. CAB
Special weather statement, May 29, 12:51 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1251 PM CDT SUN MAY 29 2005 MSZ061>066-072>074-300100- COVINGTON MS-FORREST MS-FRANKLIN MS- JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAWRENCE MS- LINCOLN MS-MARION MS- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF 347 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 348 UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THE NEW WATCH INCLUDES 9 COUNTIES IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI FRANKLIN THIS INCLUDES THE CITIES OF...BROOKHAVEN...HATTIESBURG...LAUREL... PRENTISS...BASSFIELD...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...MONTICELLO...NEW HEBRON...COLLINS...MOUNT OLIVE...BUDE... ROXIE AND MEADVILLE. LAZ026-MSZ060-291900- CONCORDIA LA-ADAMS MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 347 FOR THE FOLLOWING AREAS IN LOUISIANA THIS CANCELS 1 COUNTY IN NORTHEAST LOUISIANA CONCORDIA IN MISSISSIPPI THIS CANCELS 1 COUNTY IN SOUTHWEST MISSISSIPPI ADAMS THIS INCLUDES THE CITIES OF...NATCHEZ...VIDALIA... FERRIDAY AND WEST FERRIDAY. ARZ074>075-LAZ007>009-015>016-023-025-MSZ018>019-025 -034>037-040>045-047>059-300100- ASHLEY AR-CHICOT AR-EAST CARROLL LA-FRANKLIN LA- MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA- WEST CARROLL LA-ATTALA MS-BOLIVAR MS-CLAIBORNE MS- CLARKE MS-COPIAH MS-HINDS MS-HOLMES MS-HUMPHREYS MS- ISSAQUENA MS-JASPER MS-JEFFERSON MS-LAUDERDALE MS- LEAKE MS-LEFLORE MS-MADISON MS-NESHOBA MS-NEWTON MS- RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS- SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 348 IN EFFECT UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 7 COUNTIES IN NORTHEAST LOUISIANA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 26 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN EAST CENTRAL MISSISSIPPI CLARKE JASPER LAUDERDALE NESHOBA NEWTON IN NORTH CENTRAL MISSISSIPPI LEFLORE IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTHWEST MISSISSIPPI CLAIBORNE JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD... TALLULAH...BASTROP...ROLLING FORK...ANGUILLA...MAGEE... MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST... MORTON...RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH... CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY... BAY SPRINGS...HEIDELBERG...JACKSON...PORT GIBSON...QUITMAN... STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA... VICKSBURG...MAYERSVILLE...LAKE PROVIDENCE...DERMOTT... LAKE VILLAGE...EUDORA...PHILADELPHIA...PEARL RIVER...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...INDIANOLA...RULEVILLE... BELZONI...ISOLA...CLEVELAND...WINNSBORO...MERIDIAN...GREENVILLE... FAYETTE...CARTHAGE...OAK GROVE...EPPS...NEWELLTON... ST. JOSEPH AND WATERPROOF. 50
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 50 min |
| May 28, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 42 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 55 min |
| May 29, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 42 min |
| May 29, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 60 min |
| May 29, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Rankin, Simpson, Smith | 57 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 79 min |
| May 29, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| May 29, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 63 min |
| May 29, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 55 min |
| May 29, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 61 min |
| May 29, 2:44 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba | 3 hr |
| May 29, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 63 min |
| May 29, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.